Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking 50 mg toprol xl for HBP. Started heart palpitations. Is this normal?

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2397 Questions
HI. I'm taking 50 mg toprol xl for HBP. Been on it for 2 months now. I'm starting to experience low pulse at night (50) and just as I'm falling asleep, I feel my heart flutter or skip a beat. Is this a normal side effect?
Posted Sat, 20 Oct 2012 in Medicines and Side Effects
Answered by Dr. Robert Galamaga 2 hours later
Hello and thank you for sending your question.

Your question is a very good one and I will work on providing you with some information and recommendations regarding what is going on.

It looks like the medication is somehow bringing your heart rate to a very low level which is causing the symptoms you are experiencing including fatigue and maybe some dizziness.

Also the fact that you are having some palpitations is also concerning. I really think you need to bring this to the attention of your physician as he may consider a different medication to help keep your heart rate and blood pressure under better control.

I would not regard this as an emergency and I think you can see your doctor sometime in the next week or so to have this checked

If you have any additional concerns please let me know.

Dr Robert
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor